| Model Number |
400SMTHXSFT1H02 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/30/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra smart coils (smart coils).During the procedure, the friction lock caused a smart coil to be unable to be pushed out of introducer sheath.The smart coil was then tested in a saline bath and would not advance.Therefore, the smart coil was not used for the remainder of the procedure.It is unknown how the procedure was completed.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up # 01 mfr report:3005168196-2021-00861 1.Section a.Box 2.Age unit.Evaluation of the returned smart coil revealed that the embolization coil was advanced out of its introducer sheath and had offset coil winds; therefore, the reported inability to advance the smart coil out of its introducer sheath could not be confirmed.During functional testing, the smart coil was re-sheathed and then advanced out of its introducer sheath without an issue.Further evaluation revealed pusher assembly kinks and offset coil winds.This damage may be incidental to the complaint and may have occurred during packaging the device for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.